Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 331, NWS Springfield, MO

September 23, 2025Dallas County, Greene County, Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 23, 2025, 8:23 PM CDT for Dallas County, Greene County, Webster County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2025, 8:23 PM CDT (01:23 UTC)
Expired
Sep 23, 2025, 9:15 PM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dallas County, MO, Greene County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 9:00 PM CDTTSTM WND DMG5 W Duncan, MOTrees snapped at the base and mid trunk, sheet metal barn roof blown off. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

700 
WUUS53 KSGF 240123
SVRSGF
MOC059-077-225-240215-
/O.NEW.KSGF.SV.W.0331.250924T0123Z-250924T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
823 PM CDT Tue Sep 23 2025

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northern Webster County in southwestern Missouri...
  Southern Dallas County in southwestern Missouri...
  Northeastern Greene County in southwestern Missouri...

* Until 915 PM CDT.

* At 823 PM CDT, a severe thunderstorm was located 7 miles northeast
  of Fair Grove, or 12 miles south of Buffalo, moving southeast at 30
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Marshfield, Fair Grove, Niangua, Olive, Elkland, March, and
  Charity.

This includes Interstate 44 between mile markers 94 and 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 9310 3742 9319 3746 9318 3756 9306
      3743 9269 3739 9269 3722 9277
TIME...MOT...LOC 0123Z 297DEG 24KT 3747 9307 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Camden
2 follow-up statements
719 
WWUS53 KSGF 240140
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
840 PM CDT Tue Sep 23 2025

MOC059-077-240150-
/O.CAN.KSGF.SV.W.0331.000000T0000Z-250924T0215Z/
Dallas MO-Greene MO-
840 PM CDT Tue Sep 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS AND
NORTHEASTERN GREENE COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3730 9303 3732 9308 3737 9308 3749 9296
      3740 9269 3723 9276 3722 9277
TIME...MOT...LOC 0140Z 298DEG 24KT 3738 9293 

$$

MOC225-240215-
/O.CON.KSGF.SV.W.0331.000000T0000Z-250924T0215Z/
Webster MO-
840 PM CDT Tue Sep 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN WEBSTER COUNTY...

At 840 PM CDT, a severe thunderstorm was located over Marshfield,
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Marshfield and Niangua.

This includes Interstate 44 between mile markers 94 and 107.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3730 9303 3732 9308 3737 9308 3749 9296
      3740 9269 3723 9276 3722 9277
TIME...MOT...LOC 0140Z 298DEG 24KT 3738 9293 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Camden
908 
WWUS53 KSGF 240217
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
917 PM CDT Tue Sep 23 2025

MOC225-240227-
/O.EXP.KSGF.SV.W.0331.000000T0000Z-250924T0215Z/
Webster MO-
917 PM CDT Tue Sep 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER COUNTY HAS
EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.  However, gusty winds and heavy rain are
still possible with this thunderstorm.

&&

LAT...LON 3730 9303 3732 9308 3737 9308 3749 9296
      3740 9269 3723 9276 3722 9277
TIME...MOT...LOC 0217Z 297DEG 24KT 3727 9266 

$$

Camden

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 7:09 PM CDT, 1 hour 14 minutes earlier. Its key messages:

  • Periods of moderate to locally heavy rainfall and flooding are possible this evening into tonight, mainly across our south and southwestern counties. A Flood Watch is in effect for portions of the area through tonight.
  • The risk for severe weather has decrease, but there remains a risk for a few strong to marginally severe storms through this evening.
  • Seasonal temperatures and lingering rain chances will occur midweek before drier, more pleasant conditions arrive into the weekend.
Area forecast discussion, Sep 23, 7:09 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
709 PM CDT Tue Sep 23 2025

.KEY MESSAGES...

- Periods of moderate to locally heavy rainfall and flooding are
  possible this evening into tonight, mainly across our south
  and southwestern counties. A Flood Watch is in effect for
  portions of the area through tonight.

- The risk for severe weather has decrease, but there remains a
  risk for a few strong to marginally severe storms through
  this evening.

- Seasonal temperatures and lingering rain chances will occur
  midweek before drier, more pleasant conditions arrive into the
  weekend.

&&

.UPDATE...
Issued at 657 PM CDT Tue Sep 23 2025

SPC mesoscale analysis and 00Z SGF radiosonde data shows mainly
500 J/kg or less of MLCAPE (slightly higher near South West
City, MO) and a capping inversion. This has inhibited storm
development. Shear profiles have become more backed in the mid
levels instead of deeply arced as shown in earlier model data,
preventing organization and promoting splitting of cells. These
factors have resulted in a decreased severe weather threat.
Still, may see a few strong to marginally severe storms, mainly
with a 1" hail and 60 mph wind threat. Tornadoes are no longer a
noteworthy concern.

Flooding concern has decreased some, but areas along and south
of a line from Branson to Carthage have generally seen 2-5
inches of rain today, so even moderate rain will quickly run off
in these areas. Thus, the Flood Watch will remain in place for
now.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 119 PM CDT Tue Sep 23 2025

A warm front remains over the area with a surface low over
central Oklahoma and waves of upper level energy moving through.
The surface low will shift over the area this evening, resulting
in increased wind fields, including wind shear. Instability
remains limited across the area due to widespread rain and cloud
cover, but some clearing is occuring over the southwestern CWA,
where dewpoints are higher than elsewhere at around 70F. MLCAPE
should increase to 1,000-2,000 J/kg south of I-44 later this
afternoon into the evening with effective shear of 40-50 kts and
SRH of 200-300. Long arcing hodographs (including SE surface
winds) will result in a tornado threat, but thinking that will
be greatest along the MO/AR border where the greatest low level
instability exists along a remnant convective boundary.

Overall expectations are for an uptick in convection later this
afternoon and evening, with some convection become severe given
ample fields for organized severe weather. Hail up to golf ball
size will be possible (mainly over the southwestern CWA) and
damaging winds along and south of I-44. A low end (5%) tornado
threat exists near the MO/AR border.

By late evening, stronger convection should exit the
southeastern CWA, but light rain, fog, and at times drizzle will
linger into Wednesday night or perhaps early Thursday. This is
due to the upper trough remaining over the area. Look for highs
in the 70s Wednesday and lows in the 50s Wednesday night.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 119 PM CDT Tue Sep 23 2025

After precip exits the area Wednesday night or Thursday morning,
the rest of the long term is dry. Look for a gradually warning
trend from highs in the 70s Thursday to the low to mid 80s
Saturday, where it will remain into at least early next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 644 PM CDT Tue Sep 23 2025

Showers and thunderstorms will continue to be possible this
evening. For tonight, IFR ceilings will develop as low level
moistures moves in, along fog/drizzle and showers. Additional
showers and thunderstorms will be possible on Wednesday with IFR
to MVFR ceilings.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday morning for KSZ097-101.
MO...Flood Watch through Wednesday morning for MOZ088-093>097-
     101>105.

&&

UPDATE...Titus
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, Sep 23, 7:16 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
716 PM CDT Tue Sep 23 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
716 PM CDT Tue Sep 23 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Marginal hail risk.
  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk
  Elevated Fog risk.

DISCUSSION...

Locally heavy rainfall and flooding will continue to be a concern
this evening, especially south of a line from Carthage to Branson
where 2 to 5 inches of rain fell earlier today. A Flood Watch
remains in effect until 7 AM on Wednesday across portions of
southern Missouri and southeast Kansas.

There is risk for a few strong to marginally severe storms this
evening. Hail up to the size of quarters and damaging winds will
be the primary hazards.

Locally dense fog is possible tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Locally dense fog is possible Wednesday morning.

Additional thunderstorms will occur on Wednesday into early
Thursday morning.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation is not anticipated at this time.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Local storm report, Sep 23, 4:02 PM CDT, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
402 PM CDT Tue Sep 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     Flash Flood      Mcdowell                36.82N 93.79W
09/23/2025                   Barry              MO   Dept of Highways

            Road closed due to flooding Route C
            Westbound (BARRY County).

&&

TEO
Local storm report, Sep 23, 4:04 PM CDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
404 PM CDT Tue Sep 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     Flash Flood      3 SSE Kirbyville        36.58N 93.14W
09/23/2025                   Taney              MO   Dept of Highways

            Road closed due to flooding Route J North
            and South bound (TANEY County).

&&

TEO
Local storm report, Sep 23, 4:33 PM CDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
433 PM CDT Tue Sep 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     Flash Flood      Mcdowell                36.82N 93.79W
09/23/2025                   Barry              MO   Dept of Highways

            Route C westbound and eastbound closed due
            to flooding.

&&

REN
Local storm report, Sep 23, 4:35 PM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
435 PM CDT Tue Sep 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     Flash Flood      4 SSE Kirbyville        36.57N 93.13W
09/23/2025                   Taney              MO   Dept of Highways

            Route J westbound and eastbound closed due
            to flooding.

&&

REN
Special weather statement, Sep 23, 6:08 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
608 PM CDT Tue Sep 23 2025

MOZ095-232345-
Christian MO-
608 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CHRISTIAN COUNTY THROUGH
645 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Highlandville, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ozark, Sparta, Highlandville, Spokane, Christian Center, Oldfield,
Chadwick, Linden, Elkhead, Bruner, Selmore, and Keltner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3683 9334 3698 9334 3709 9301 3708 9290
      3705 9290 3704 9291 3689 9291
TIME...MOT...LOC 2307Z 256DEG 31KT 3695 9318

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Camden
Special weather statement, Sep 23, 7:49 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
749 PM CDT Tue Sep 23 2025

MOZ079-080-091-240115-
Dallas MO-Polk MO-Webster MO-
749 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WEBSTER...SOUTHERN
DALLAS AND SOUTHEASTERN POLK COUNTIES THROUGH 815 PM CDT...

At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Hope, or 9 miles east of Bolivar, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Buffalo, Halfway, Olive, Elkland, Foose, March, Long Lane, and
Charity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3742 9308 3742 9315 3753 9337 3764 9331
      3762 9288 3737 9298
TIME...MOT...LOC 0049Z 285DEG 28KT 3756 9325

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Camden

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:29 PM CDTAreal Flood WarningSGFBarry, Stone, Taney3 hr
Sep 23, 7:49 PM CDTSpecial Weather StatementSGFDallas26 min
Sep 23, 9:12 PM CDTSpecial Weather StatementSGFWright33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.